Georgia, 2026Drought in Georgia, February 10 to 28, 2026
February 10 to 28, 2026 · NWS FFC · 15 events in 15 counties and zones
Drought conditions intensified across north and central Georgia through February as the region's traditional recharge window began to close with significant deficits in place. While January saw a semi-active weather pattern, February was largely characterized by a more stagnant, dry pattern.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions intensified across north and central Georgia through February as the region's traditional recharge window began to close with significant deficits in place. While January saw a semi-active weather pattern, February was largely characterized by a more stagnant, dry pattern. Occasional cold frontal passages brought cooler air but failed to provide widespread, drought-improving rains across most of the area. This lack of meaningful precipitation caused the drought to not only persist but to expand further statewide.
Precipitation for February was markedly below normal for nearly the entire state. Widespread totals across north and central Georgia were limited to 1.5 to 4.5 inches (50 to 90 percent of normal), except in two swaths of higher totals. A stretch from Columbus to Macon to Swainsboro observed 4 to 7 inches of rain (110 to 200 percent of normal), as well as the Marietta to Snellville area in the Atlanta Metro which saw 5 to 7 (125 to 200 percent of normal). Despite the higher totals in some areas, streamflow and soil moistures struggled to revive following the waves of rainfall, and reports from agriculture partners maintained the dire grazing and pasture conditions.
The U.S. Drought Monitor (USDM) reflected a month of aggressive expansion of the D2 Severe Drought and D3 Extreme Drought areas. At the start of the month, 50.96 percent of north and central Georgia was D2 Severe Drought. By the end of the month, D2 or worse conditions covered 78.0 percent of the area. Most concerning was the rapid expansion of D3, which grew from roughly 2.9 percent to nearly 18.3 percent of the region.
The drought persisted and intensified through March as dry conditions and lack of rainfall continued through what should be one of the wettest months.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 9, 6:45 PM EST, 5 hours 15 minutes earlier. Its key messages:
- Updated at 640 PM EST Mon Feb 9 2026
- Warm temperatures throughout the week, peaking on Tuesday with highs in the 70s.
- Light rain showers move through Tuesday night into Wednesday, with rainfall totals generally under a tenth of an inch.
- Increasing chances for widespread rainfall over the weekend as a strong system moves through the region.
Area forecast discussion, Feb 9, 6:45 PM EST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
645 PM EST Mon Feb 9 2026
...New 00Z Aviation Discussion...
.KEY MESSAGES...
Updated at 640 PM EST Mon Feb 9 2026
- Warm temperatures throughout the week, peaking on Tuesday with
highs in the 70s.
- Light rain showers move through Tuesday night into Wednesday,
with rainfall totals generally under a tenth of an inch.
- Increasing chances for widespread rainfall over the weekend as
a strong system moves through the region.
&&
.SHORT TERM...
(This afternoon through Tuesday)
Issued at 128 PM EST Mon Feb 9 2026
A very pleasant February afternoon across the area under mostly
sunny skies and generally light winds. There's a decent range in
temperatures with upper 40s/lower 50s across northeast and east-
central GA, while mid to upper 60s exist across southwest areas (as
of 1PM EST).
As high pressure slips south across Florida and the eastern Gulf,
the flow will become more 'south-westerly' across the area which
will increase moisture ahead of our next little system/cold front
that will approach the area tomorrow (Tuesday) night. In the
meantime, temperatures will be running at least 10-15F degrees above
normal (likely higher tomorrow night as clouds and light precip move
in) through early Wednesday.
&&
.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 128 PM EST Mon Feb 9 2026
Warm with Occasional Rain through Friday:
Wednesday will start off with scattered light rain showers across
much of north and central Georgia as a mid-level shortwave and
associated frontal boundary push through the area. Rainfall totals
with this system will be generally under 0.10 inches before it
pushes out of the area mid to late afternoon. Highs will be in the
60s for most areas on Wednesday. A drier and slightly cooler
airmass filters in Wednesday night into Thursday, with overnight
lows in the 30s in north GA, and 40s in central GA. Highs Thursday
afternoon climb into the mid to upper 60s under mostly clear
skies. From late Thursday into Friday, model guidance starts to
show increasing spread / uncertainty, but the general thinking is
that another weak shortwave will drop from the Midwest down across
the Southeast US. At most, this would bring another round of
isolated to scattered light rain showers to the area, but it is
just as likely that the moisture remains further north and keeps
the area rain-free. High temps would likely be in the upper 50s to
low 60s.
Weekend Storm System:
The bigger story of the long term period is the potential for a
strong system to eject out of the Southern Plains and move across
the Southeast US over the weekend. There is still a lot of
uncertainty with the timing and track of this system, and
therefore any potential hazards, but our confidence does continue
to increase in widespread rainfall and gusty winds at times from
late Friday through Sunday. At this time, temperatures look like
they will be too warm for any wintry precipitation, but we will
have to keep a close eye on the potential for a shallow wedge of
cold air to sneak into far NE Georgia with surface high pressure
over the Mid-Atlantic. The other thing we will be keeping an eye
on is the potential for severe weather, which will be highly
dependent on the track of the system, as higher dewpoints could be
brought in from the south with a further north track. In summary,
the confidence in the forecast this weekend is low besides the
widespread rainfall. Speaking of which, the latest NBM run has
over an 80% chance of 1 inch or more of total rainfall across most
of the area this weekend, with over a 50% chance of 2 inches or
more across portions of north GA. Needless to say this system
could pack quite a punch and lead to different hazards depending
its track and strength, so stay tuned for the latest forecast
updates!
&&
.AVIATION...
(00Z TAFS)
Issued at 640 PM EST Mon Feb 9 2026
VFR ceilings prevail this evening and are favored to mainly persist
into morning, though areas of lower cigs/fog are possible.
Highest probability for fog and low cigs is at CSG/MCN with
smaller chance that lower cigs reach ATL area sites by 10-12Z.
Otherwise, VFR mid and high cigs are expected on Tuesday.
Overnight winds will be light and VRB and then SW at 8-12 kts on
Tuesday.
//ATL Confidence...00Z Update...
Medium confidence on morning cigs/vsbys.
High confidence on other elements.
RW
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 40 73 56 68 / 0 0 10 40
Atlanta 47 71 56 64 / 0 0 40 50
Blairsville 37 67 48 59 / 0 0 50 40
Cartersville 45 73 54 64 / 0 0 50 50
Columbus 47 72 56 71 / 0 0 30 40
Gainesville 42 71 56 65 / 0 0 30 40
Macon 45 74 57 71 / 0 0 10 50
Rome 47 75 55 66 / 0 0 60 50
Peachtree City 46 72 56 67 / 0 0 40 50
Vidalia 45 76 56 73 / 0 0 0 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...DJN.83
LONG TERM....Culver
AVIATION...RW
Hazardous weather outlook, Feb 9, 9:05 PM EST, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
905 PM EST Mon Feb 9 2026
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
905 PM EST Mon Feb 9 2026
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...Tonight...
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
There is potential for a strong system to move across the region
over the weekend bringing widespread rainfall and gusty winds.
Confidence in the track and strength of the system is low, and
severe weather cannot be ruled out at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
Drought, Butts
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Butts forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.288, -83.957 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced in Butts County on February 10. D2 Severe Drought conditions continued into February.
Drought, Jasper
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Jasper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.316, -83.688 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced in Jasper County on February 10. D2 Severe Drought conditions continued into February.
Drought, Newton
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Newton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.555, -83.850 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced in Newton County on February 10. D2 Severe Drought conditions continued into February.
Drought, Putnam
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Putnam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.322, -83.373 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions were introduced in Putnam County on February 10. D2 Severe Drought conditions continued into February.
Drought, Chattooga
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Chattooga forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.475, -85.345 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Chattooga County on February 10. This degradation followed a brief reprieve, which had interrupted an initial two-week period of Severe Drought that began on December 30. By the end of February, the county had recorded a cumulative total of five weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Clayton
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Clayton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.542, -84.358 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Clayton County on February 10. This degradation followed a brief reprieve, which had interrupted an initial ten-week period of Severe Drought that began on October 7. By the end of February, the county had recorded a cumulative total of 13 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Dade
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Dade forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Dade County on February 10. This degradation followed a brief reprieve, which had interrupted an initial three-week period of Severe Drought that began on December 30. By the end of February, the county had recorded a cumulative total of five weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, De Kalb
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- De Kalb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.772, -84.226 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to DeKalb County on February 10. This degradation followed a brief reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 11 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Fayette
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Fayette forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.414, -84.494 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Fayette County on February 10. This degradation followed a brief reprieve, which had interrupted an initial ten-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 13 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Henry
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Henry forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.453, -84.154 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Henry County on February 10. This degradation followed a brief reprieve, which had interrupted an initial seven-week period of Severe Drought that began on October 14, 2025. By the end of February, the county had recorded a cumulative total of 10 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Pike
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Pike forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.092, -84.389 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Pike County on February 10. This degradation followed a brief reprieve, which had interrupted an initial ten-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 13 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Rockdale
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Rockdale forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.654, -84.027 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Rockdale County on February 10. This degradation followed a brief reprieve, which had interrupted an initial seven-week period of Severe Drought that began on October 14, 2025. By the end of February, the county had recorded a cumulative total of 10 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, Spalding
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- Spalding forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.261, -84.284 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to Spalding County on February 10. This degradation followed a brief reprieve, which had interrupted an initial ten-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 13 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, South Fulton
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- South Fulton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to south Fulton County on February 10. This degradation followed a brief reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 11 weeks at or above the D2 threshold since the drought’s inception in the fall.
Drought, North Fulton
- When
- February 10, 12:00 AM EST to February 28, 11:59 PM EST
- Where
- North Fulton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.790, -84.467 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, D2 (Severe Drought) conditions returned to north Fulton County on February 10. This degradation followed a brief reprieve, which had interrupted an initial eight-week period of Severe Drought that began on October 7, 2025. By the end of February, the county had recorded a cumulative total of 11 weeks at or above the D2 threshold since the drought’s inception in the fall.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and High Wind in California, February 10 to 11, 20261 death · $20 · 57 kt wind · 8 events
- Wildfire in Oklahoma, February 10 to 13, 2026$22,000 · 2 events
- Winter Weather in Vermont, February 10 to 12, 202617 events
- Drought in Florida, February 10 to 28, 202616 events
- Heavy Snow and Winter Weather in Maine, February 10 to 11, 202616 events
- Dense Fog in Missouri, February 10, 202611 events
- Blizzard and Winter Storm in Alaska, February 10 to 15, 202611 events
- Winter Weather in New York, February 10 to 11, 20269 events
- Heavy Snow and High Wind in California, February 10 to 11, 202669 kt wind · 7 events
- Drought in Texas, February 10 to 28, 20266 events
- Drought in Illinois, February 10 to 28, 20266 events
- Flash Flood and High Wind in California, February 10 to 11, 202663 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1315817, 1315818, 1315819, 1315820, 1315821, 1315822, 1315823, 1315824, 1315826, 1315827, 1315828, 1315829, 1315830, 1315831, 1315832.